Jump to content
CrazyBoards.org

crazy med confusion


Recommended Posts

I'm going through several changes in my life, and the new meds are taking forever to work. The depression is not under control in the least, and I've been on Lamical 6 weeks now! How much longer can I cry all day?? Does this work on depression or just mania? The mania is under control.

Now they give me Wellbutrin, which of course is doing nothing but giving me dry mouth, tremor in right hand, motor skill problems, cognitive problems (not finding the right words, trouble enunciating words), confusion, and blurry vision. Gee, thanks alot doc!

She said it could take "several weeks" for the Wellbutrin to work, I'm wondering does anyone know HOW WELL it will work once it does? The side effects are almost intolerable, I'm hoping they go away.

She gave me Xanax for the anxiety, seems to help, I'm on the lowest dose of .25 mgs.

Any advice at all would be helpful.

~ Denise

Link to comment
Share on other sites

Just speaking from my experience, wellbutrin works pretty well for me for depression. Its not a miracle and doesn't turn me into Pollyanna or anything, but I'm functional. What form of wellbutrin are you on - and is it generic? What dosage? If you start at 150mg you might not notice much decrease in depression until you get up to 300mg.

I had the dry mouth, hand shaking, insomnia - but not the other side effects you have. The dry mouth went away, I still have hand tremors and insomnia at times.

Really try to stick it out with the wellbutrin for a month or so. I think its a great drug, but of course different drugs work for different people, and I know its hard to deal with the side effects. If they don't go away after a month then you can re-assess.

I know the feeling of crying all day. And I have to say the wellbutrin worked for my overall depression, but not my situation depression, if that makes sense. And it doesn't really do anything for my anxiety. Good luck and I hope things turn around for you.

Link to comment
Share on other sites

I take Wellbutrin in combination with Lamictal as well.

I started on the Wellbutrin. It gave me a LOT of side effects:

- Tremor

- Inability to sit still (literally could not stop moving)

- Frequent urination

- Hallucinations of smell and taste

- Increase in BP and heart rate

It really does nothing for my mood. I'm only on it because of its stimulant effects. My depressions are mostly fatigue and apathy, and I was utterly dependent on caffeine to get out of bed. The problem was, I tended to overshoot and OD on caffeine. The bupropion stays in my system longer and doesn't produce a crash. It let me function.

Lamictal is the real antidepressant. Its antidepressant qualities diminished once I hit 100mg through. It actually brought me down a lot.

I've heard that the antidepressant effects of Lamictal are most powerful around 50mg, and the anti-manic effects start between 100-200mg. It sure seems to be true for me. I noticed a huge change when I jumped from 50mg Lamictal to 100mg. If I had stayed on 50mg, I probably would have been in full blown mania within a month. I felt it starting.

Link to comment
Share on other sites

Thanks for your input. They do have me on Lamictal, I'm up to 150 mgs a day, going up to 200mgs next week, which really is helping with my mania. (I was manic when I just met my new doc a couple weeks ago), so it's not the mania right now but the depression. I know exactly what you mean about "situation" depression. I'm moving upstate, a 5 hour drive from here, going through a divorce, losing everything I own almost...so of course I realize that's a part of it.

The Wellbutrin is for depression, but only on it one week so far. I hope the side effects go away or at least diminish, before my trip upstate to visit where I'll be moving to. I Have a great supportive friend up there, who's helping me with this transition.

Anyhow, thank you for sharing your experiences with me. All I do is pray for God to either kill me or help me, I think He is helping me.

Thanks so much!

~Denise

Link to comment
Share on other sites

I'm moving upstate, a 5 hour drive from here, going through a divorce, losing everything I own almost...so of course I realize that's a part of it.

Bummer. Hope you get everything sorted out. Honestly, that's enough to make anyone depressed.

The bupropion side effects will probably fade.

Just keep in mind that more of a drug (Lamictal) isn't always better. Drugs tend to activate different parts of the brain with different dosages. So, a drug at one dosage can have totally different effects compared to the same drug at a higher/lower dose. (It's a receptor affinity thing...)

Link to comment
Share on other sites

Yes, RB, I've noticed that the Lamictal at less than 150 mgs a day works better for depression than 200mgs! So I'm splitting them in half, and taking only 100 mgs a day. My depression is getting better! I can't wait the "several weeks" for the Wellbutrin to take effect.

Once that happens, I'll increase dosage of Lamictal for mood stabilization (cannot tolerate Lithium or Depakote).

Thanks for the imput!

~Denise ;)

Link to comment
Share on other sites

Hey,

glad to see you around.

I know the more depressed I got, the more they upped my lamictal. I assumed it was fr depression, because that's why they put me on it in the first place.

Welbutrin was evil for me. (but dont tell olga I said that!) I got such a bad mixed state on it that took almost a month to recover from.

Have you told your pdoc about decreasing your lamictal? Explain to him why you did it. Let him know that it works better for your depression at a lower dose.

Glad to hear youre feeling a little bit better.

Link to comment
Share on other sites

Thanks Selene...I will see my doc Thursday and will tell her about reducing my Lamictal dosage. You aren't taking an AD other than Lamictal? I was told by the doc in the psych ward that it should work on "both ends" of the spectrum.

All I know is since I've been on the Lamictal, especially since I got up to 150 mgs a day, the all day crying has stopped. So since it takes "several weeks" to see what Wellbutrin will do, I can only guess that the Lamictal IS working on both ends, the depression as well as the mania.

I still break down a couple times a day, but it doesn't turn into a marathon of tears anymore.

Ok well you take care dearie,

And thanks to all of you on this board for responding with thoughtful advice. I cannot say how much it means to have folks who UNDERSTAND, unlike everyone in my "real" life. If you can call it that.

~ Denise

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...